Other Stories

S. Korea health authorities officially acknowledge first death case of TTS after getting AstraZeneca vaccine Updated: 2021-06-22 05:53:03 KST

South Korea has acknowledged the country's first death from blood clotting in someone who'd received the AstraZeneca coronavirus vaccine.
The health authorities said Monday that the man's death last week was due to thrombosis with thrombocytopenia syndrome, or TTS, caused by the vaccine.
This is the first time the health authorities have acknowledged a vaccine-linked death, since vaccine rollout started in late February.

"Last week we held the 17th and 18th post-vaccination injury investigation meetings. We reviewed 12 new deaths, and officially recognized one as linked to TTS."

The man in his 30s was given the AstraZeneca vaccine on May 27th, and started to have severe headaches and nausea nine days later.
He was diagnosed with TTS and admitted to the hospital, but died last Wednesday.
TTS is considered a rare yet serious side effect that can happen after getting a viral vector vaccine like AstraZeneca or Janssen.
And due to concerns over blood clotting, South Korea has been offering the AstraZeneca vaccine only to people 30 and older since mid-April.
The health authorities advise people to keep monitoring for any symptoms like severe headaches occurring four to 28 days after vaccination.

"If a severe uncontrollable headache occurs, even after taking painkillers, and if this is accompanied by vomiting or neurological symptoms such as blurred vision, you should suspect TTS. There could be other symptoms requiring medical attention, including shortness of breath, abdominal pain along with leg and arm swelling."

So far, in addition to the one death linked to the vaccine, the South Korean health authorities have acknowledged three cases of severe adverse reactions and 72 cases of anaphylaxis.
Kim Bo-kyoung, Arirang news.
KOGL : Korea Open Government License
본 저작물 중 본문에 해당하는 뉴스 스크립트(텍스트)는 공공누리 제1유형-출처표시 조건에 따라 이용할 수 있습니다.
weather